# SDR CA110512001

- Difficulty date: May 11, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Lever
- Part number: 63255512
- Condition: Worn
- Location: Throttle
- Part time: 112 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT PILOT REPORTEDLY TRIED TO REDUCE POWER TO IDLE, WAS UNABLE, RETURNED TO HOMEBASE AND LANDED UNEVENTFULLY USING MIXTURE IDLE CUT-OFF.  UPON INSP OF THROTTLE LINKAGE IT WAS DISCOVERED SPLINES ON THROTTLE LEVER AND SHAFT WORN. IT IS SPECULATED THAT THE LEVER WAS INSTALLED ON SHAFT WITH SPLINES MISALIGNED, AFTER AN UNDETERMINED AMOUNT OF TIME SPLINES MAY HAVE REALIGNED THEMSELVES BUT WITH SOME `PLAY` IN ACTUATION, CAUSING ADDITIONAL WEAR TO CONTINUE UNTIL SUCH TIME LEVER WOULD ROTATE ON SHAFT WITHOUT ROTATING LEVER.  ORIGINALLY MFG HAD "NO" SPLINES ON LEVER, BUT LEVER WAS MADE FROM A SOFTER MATERIAL , IE BRONZE, ALLOWING IT TO "SET" IN PLACE ON SS, THROTTLE SHAFT.
